Alert archive / Maine / Gale Warnings in 2012
Gale Warning 4, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 16, 2012, 3:05 AM EST. It took effect at Jan 16, 2012, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 3:05 AM EST (08:05 UTC)
- In effect from
- Jan 16, 2012, 7:00 PM EST
- Expired
- Jan 17, 2012, 4:41 AM EST
- In force
- 10 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
892 WHUS71 KGYX 160805 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 305 AM EST MON JAN 16 2012 ANZ150-152-154-171200- /O.CAN.KGYX.SC.Y.0005.000000T0000Z-120116T1100Z/ /O.NEW.KGYX.GL.W.0004.120117T0000Z-120117T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 305 AM EST MON JAN 16 2012 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...WINDS SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS OF 6 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-171200- /O.NEW.KGYX.SC.Y.0006.120117T0000Z-120117T1200Z/ PENOBSCOT BAY-CASCO BAY- 305 AM EST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ES
2 follow-up statements
566 WHUS71 KGYX 162055 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 355 PM EST MON JAN 16 2012 ANZ150-152-154-171200- /O.CON.KGYX.GL.W.0004.120117T0000Z-120117T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 355 PM EST MON JAN 16 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT TONIGHT. SEAS BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-171200- /O.CON.KGYX.SC.Y.0006.120117T0000Z-120117T1200Z/ PENOBSCOT BAY-CASCO BAY- 355 PM EST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT DEVELOPING THIS EVENING AND LASTING THROUGH THE NIGHT. SEAS BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
919 WHUS71 KGYX 170941 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 441 AM EST TUE JAN 17 2012 ANZ150-152-154-180045- /O.CAN.KGYX.GL.W.0004.000000T0000Z-120117T1200Z/ /O.EXB.KGYX.SC.Y.0006.000000T0000Z-120117T2200Z/ /O.NEW.KGYX.GL.W.0005.120118T1000Z-120118T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 441 AM EST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...A FEW GUSTS TO 25 KT TODAY ALONG WITH SEAS OF 4 TO 7 FT. SOUTHWEST WINDS TONIGHT WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 40 KT...WHILE SEAS WILL BUILD TO 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-180045- /O.EXT.KGYX.SC.Y.0006.000000T0000Z-120117T2200Z/ /O.NEW.KGYX.GL.W.0005.120118T1000Z-120118T2200Z/ PENOBSCOT BAY-CASCO BAY- 441 AM EST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST WEDNESDAY. * WINDS AND SEAS...A FEW GUSTS TO 25 KT TODAY ALONG WITH SEAS OF 3 TO 5 FT. SOUTHWEST WINDS TONIGHT WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 35 KT...WHILE SEAS WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 15, 11:55 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 15, 11:55 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1155 PM EST SUN JAN 15 2012 .SYNOPSIS... COLD CANADIAN HIGH PRESSURE WILL SLOWLY BUILD SOUTHEAST TO THE EAST COAST THROUGH TONIGHT...THEN MOVE OUT TO SEA ON MONDAY. LOW PRESSURE WILL APPROACH FROM THE MIDWEST ON TUESDAY THEN EXIT INTO THE MARITIMES BY EARLY WEDNESDAY. A RIDGE OF HIGH PRESSURE FOLLOWS FOR LATE WEDNESDAY. A WEAK CLIPPER SYSTEM WILL CROSS THE AREA LATE NEXT WEEK. A COLD FRONT WILL CROSS THE AREA ON SATURDAY. && .NEAR TERM /UNTIL 7 AM MONDAY MORNING/... 1155 PM...I MADE A FEW ADJUSTMENTS TO OVERNIGHT MINIMUM TEMPERATURES AS WELL AS 1ST PERIOD HOURLY TEMPERATURE CURVE. OTHERWISE...NIL OTHER CHANGES FOR THIS UPDATE. 630 PM...SOME MINOR TWEAKS TO TEMPS...MAINLY ADJUSTING MINS JUST A LITTLE BASED ON CURRENT TEMPS...MORE OF AREAL CHANGES THAN WHOLESALE ADJUSTMENTS UP/DOWN. THE LAST HOUR HAS SEEN GOOD RADIATIONAL TEMP FALLS IN SOME LOCATIONS. PREVIOUSLY...ARCTIC SURFACE HIGH PRESSURE WILL BECOME CENTERED OVER THE AREA TONIGHT ALLOWING CLEAR SKIES AND WINDS THAT WILL BECOME CALM TONIGHT. THIS COMBO WILL ALLOW STRONG RADIATIONAL COOLING AND TEMPS TO RADIATE TO BELOW THE LOWS OF LAST NIGHT. WIND CHILLS WILL NOT BE AN ISSUE SINCE WINDS WILL BE LIGHT TO CALM. GUIDANCE APPEARS TOO WARM FOR TONIGHT AND BASICALLY WENT ABOUT 10 DEGS BELOW GUID. THIS WILL ALLOW TEMPS IN THE MTNS AND FOOTHILLS TO FALL TO -15 TO -25 WHILE ALONG THE COAST TEMPS OF -5 SHOULD BE COMMON TONIGHT. && .SHORT TERM /7 AM MONDAY MORNING THROUGH MONDAY NIGHT/... THE HIGH MOVES OFF THE COAST ON MONDAY ALLOWING FOR A S-SW FLOW TO SET UP ALONG WITH INCREASING HIGH CLOUDS. THIS BEGINS TO BRING IN WARMER AIR AS INDICATED BY H8 TEMPS CLIMBING TO MINUS 5 TO MINUS 10 AFTER BEING IN THE MINUS 15 TO MINUS 20 /AND EVEN COLDER/ RANGE. MONDAY SHOULD SEE HIGHS MODERATE INTO THE UPPER TEENS TO LOWER 20S N AND MID 20S TO AROUND 30 S. MONDAY NIGHT OVERNIGHT TEMPS WILL BE MILDER AS CLOUDS AND A CONTINUED SSW FLOW CONTS TO TRY AND PUMP WARMER AIR INTO THE REGION. SOME WAA OVERUNNING LIGHT SNOW SHWRS WILL ALSO TRY AND DEVELOP BUT SHOULD BE OF NO CONSEQUENCE. MAINLY USED MET MOS GUIDANCE FOR THE NEAR TERM FCST. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A WAA PATTERN WILL BE ONGOING TUESDAY MORNING AS SURFACE LOW PRESSURE MOVES EASTWARD ACROSS THE LOWER GREAT LAKES AND AN ASSOCIATED WARM FRONT DRAPES IN A W-E FASHION ACROSS NY AND SOUTHERN NEW ENGLAND. SOME LIGHT STRATIFORM PRECIP SHOULD BE ONGOING TUESDAY MORNING OWING TO THE WAA. THIS SHOULD BE IN THE FORM OF LIGHT SNOW...ALTHOUGH WE CAN/T RULE OUT SOME MIXED PRECIPITATION IN THE SOUTH. AS TUESDAY PROGRESSES...FORCING FOR ASCENT LOOKS TO INCREASE...ESPECIALLY BY LATE AFTERNOON. THIS SHOULD ALLOW FOR MORE WIDESPREAD PRECIPITATION...AND THEREFORE...HIGHER FORECAST POPS. THE WARM FRONT LOOKS TO CONTINUE TO LIFT NORTH IN THE PROCESS...SO THE COLUMN SHOULD WARM. THIS WILL PROBABLY MEAN A CHANGE TO RAIN ACROSS SOUTHERN ZONES WHILE A LIGHT MIX CONTINUES ACROSS THE INTERIOR. PRECIP TAPERS OFF AS DRY SLOT ENCROACHES WELL AFTER MIDNIGHT. LINGERING MOUNTAIN SNOW SHOWERS LOOK LIKE A GOOD POSSIBILITY ON WEDNESDAY. SPEAKING OF WEDNESDAY...TEMPS WILL PROBABLY FALL AS THE DAY PROGRESSES...AND IT WILL BE QUITE WINDY. A WIND ADVISORY MAY BE NEEDED. FAIR BUT COLD WEDNESDAY NIGHT INTO THURSDAY. NEXT SHORT WAVE TROUGH MOVES THROUGH LATE THURSDAY...OR MORE LIKELY LATE THURSDAY NIGHT WITH A CHANCE OF SNOW SHOWERS. THE LOW-AMPLITUDE WAVE TRAIN CONTINUES...AND THE NEXT ONE COULD AFFECT THE AREA OVER THE WEEKEND. HOWEVER...AS IS TO BE EXPECTED...TRACK AND TIMING IS NOT YET AGREED ON. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... SHORT TERM...VFR INTO MON EVENING THEN CONDS MAY BECOME MVFR IN ANY DEVELOPING LGT SNW SHWRS. LONG TERM...MVFR TO LOCAL IFR CONDITIONS EXPECTED TUESDAY AND TUESDAY NIGHT WITH LOW PRESSURE SYSTEM AND LIGHT RAIN AND SNOW. VFR TO RETURN WEDNESDAY AND THURSDAY. MVFR CONDITIONS MAY RETURN THURSDAY NIGHT WITH COLD FRONT AND SNOW SHOWERS. && .MARINE... SHORT TERM... SCA WINDS THAT ARE MARGINALLY AT CRIT ATTM WILL CONTINUE INTO THE EARLY EVENING BEFORE BECOMING LGT. AREAS OF ARCTIC SEA SMOKE MAY DEVELOP TONIGHT DUE TO VERY COLD TEMPS OVER THE RELATIVELY WARM WATERS. ON MONDAY LIGHT WINDS WILL GIVE WAY TO AN INCREASING SSWLY FLOW THAT SHOULD REACH WELL INTO SCA CRITERIA MON NIGHT AND PSBLY EVEN GALE FORCE LATE MON NIGHT. WITH THE CURRENT SCA STILL IN PLACE WILL NEED TO WAIT TO DROP THE SCA THIS EVENING BEFORE ISSUING THE SCA FOR LATE MON/MON NGT TO AVOID DUPLICATE HEADLINES. LONG TERM...SCA CONDITIONS LOOK TO SLOWLY ABATE TUESDAY. HOWEVER...GALES LOOK LIKE A GOOD BET LATE TUESDAY NIGHT AND ESPECIALLY WEDNESDAY IN THE WAKE OF DEPARTING LOW PRESSURE. GALES MAY CONTINUE WEDNESDAY NIGHT BEFORE TAPERING DOWN THURSDAY MORNING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ150-152-154. && ES
Hazardous weather outlook, Jan 15, 3:28 PM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 328 PM EST SUN JAN 15 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-162030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 328 PM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-162030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 328 PM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHWESTERLY GALES WILL BE POSSIBLE MONDAY NIGHT. NORTHWESTERLY GALES ARE LIKELY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:05 AM EST | Small Craft Advisory | GYX | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.